Alert archive / California / Snow Advisories in 2008

Snow Advisory 4, NWS Eureka, CA

January 9, 2008

NWS Eureka, CA issued this snow advisory at Jan 9, 2008, 3:57 AM PST. It took effect at Jan 9, 2008, 4:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2008, 3:57 AM PST (11:57 UTC)
In effect from
Jan 9, 2008, 4:00 PM PST
Expired
Jan 10, 2008, 10:00 AM PST
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 091157
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
357 AM PST WED JAN 9 2008

CAZ004-100100-
/O.NEW.KEKA.SN.Y.0004.080110T0000Z-080110T1500Z/
UPPER TRINITY RIVER-
357 AM PST WED JAN 9 2008

...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST
THURSDAY FOR ELEVATIONS ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
PST THURSDAY FOR TRINITY COUNTY.

ANOTHER STORM SYSTEM WILL BRING ADDITIONAL RAIN AND SNOW TO THE
REGION LATER THIS AFTERNOON AND OVERNIGHT TONIGHT. THOUGH
TEMPERATURES WITH THIS SYSTEM ARE FORECASTED TO BE WARMER THAN
WITH PREVIOUS SYSTEMS...A CONSIDERABLY COLDER AIRMASS REMAINS
ACROSS TRINITY COUNTY. SNOW LEVELS ARE EXPECTED TO REMAIN AROUND
2500 FEET THROUGH THE EVENING HOURS...BEFORE SLOWLY RISING TO
AROUND 3500 FEET EARLY THURSDAY MORNING. 

ISOLATED SHOWERS MAY PRODUCE ADDITIONAL LIGHT ACCUMULATIONS THROUGH
THE MORNING HOURS. STEADY RAIN IS EXPECTED TO MOVE INTO THE AREA
LATER THIS AFTERNOON AND LAST THROUGH THURSDAY MORNING BEFORE
TURNING TO SHOWERS. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES
MAY FALL BETWEEN 2500 AND 3000 FEET DURING THE EVENING HOURS.
ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ABOVE 3000 FEET...WITH
HIGHER AMOUNTS ABOVE 4000 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS
TRAVELING OVER THE PASSES...INCLUDING THOSE ON HIGHWAYS 299 AND 36
CAN EXPECT TO ENCOUNTER SNOW AND SHOULD BE PREPARED ACCORDINGLY.

$$


MOSES
3 follow-up statements
000 
WWUS46 KEKA 100012
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
412 PM PST WED JAN 9 2008

CAZ004-101315-
/O.EXT.KEKA.SN.Y.0004.000000T0000Z-080110T1800Z/
UPPER TRINITY RIVER-
412 PM PST WED JAN 9 2008

...SNOW ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
PST THURSDAY ABOVE 4000 FEET...

RAIN AND SNOW WILL CONTINUE TO INCREASE OVER NORTHWEST CALIFORNIA
THIS EVENING AND TONIGHT AS A STORM SYSTEM APPROACHES THE REGION.
ALTHOUGH TEMPERATURES WITH THIS SYSTEM WILL BE WARMER THAN WITH
PREVIOUS SYSTEMS...COLDER AIR REMAINS ACROSS PORTIONS OF TRINITY
COUNTY. SNOW LEVELS ARE EXPECTED TO REMAIN AROUND 3000 FEET THROUGH
THE EVENING HOURS AND SLOWLY RISE TO AROUND 3500 FEET BY THURSDAY
MORNING. ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLY THROUGH
THURSDAY MORNING ABOVE 4000 FEET WITH GREATER ACCUMULATIONS ALONG
THE HIGHER PEAKS. SNOW WILL TAPER TO SHOWERS THURSDAY MORNING WITH
LIGHT ACCUMULATIONS POSSIBLE THROUGH THE DAY THURSDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LERMAN
000 
WWUS46 KEKA 101133
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
333 AM PST THU JAN 10 2008

CAZ004-101800-
/O.CON.KEKA.SN.Y.0004.000000T0000Z-080110T1800Z/
UPPER TRINITY RIVER-
333 AM PST THU JAN 10 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING ABOVE 
4000 FEET...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR
TRINITY COUNTY ABOVE 4000 FEET.

RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THE DAY AS A FRONT
ASSOCIATED WITH A STORM SYSTEM OVER THE PACIFIC NORTHWEST MOVES
INTO THE COAST. SNOW LEVELS WILL BE AROUND 3000 FEET THIS
MORNING...AND WILL QUICKLY RISE TO AROUND 4000 FEET LATER THIS
MORNING AS ADDITIONAL WARM AIR MOVES INTO THE REGION.

ADDITIONAL ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE BETWEEN 3000
AND 4000 FEET DURING EARLY THE MORNING HOURS. AN ADDITIONAL 2 TO 3
INCHES ARE POSSIBLE THROUGH LATE MORNING ABOVE 4000 FEET WITH GREATER
ACCUMULATIONS ALONG THE HIGHER PEAKS. SHOWERS WILL CONTINUE THROUGH
THE REMAINDER OF THE DAY WITH LIGHT ACCUMULATIONS ABOVE 4000 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.


$$


MOSES
000 
WWUS46 KEKA 101757
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
957 AM PST THU JAN 10 2008

...SNOW ADVISORY EXPIRES AT 10 AM PST THIS MORNING...

CAZ004-101900-
/O.EXP.KEKA.SN.Y.0004.000000T0000Z-080110T1800Z/
UPPER TRINITY RIVER-
957 AM PST THU JAN 10 2008

...SNOW ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

SNOW HAS TAPERED TO SCATTERED SHOWERS THIS MORNING AND ONLY LIGHT
ACCUMULATIONS OF 2 INCHES OR LESS ARE EXPECTED THE REST OF THE DAY
ABOVE 4000 FEET. THEREFORE...THE SNOW ADVISORY WILL BE ALLOWED TO
EXPIRE AT 10 AM.

$$

LERMAN

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Jan 8, 2:35 PM PST, 13 hours 22 minutes earlier.

Area forecast discussion, Jan 8, 2:35 PM PST, 13 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
235 PM PST TUE JAN 8 2008

.SYNOPSIS...SCATTERED SHOWERS WILL DIMINISH OVERNIGHT WITH THE NEXT
SYSTEM EXPECTED TO BRING RAIN AND HIGH ELEVATION SNOW BACK TO THE
REGION LATE WEDNESDAY.  A WEAKER SYSTEM MAY BRING A FEW LIGHT
SHOWERS TO AREAS NORTH OF THE CAPE FRIDAY NIGHT AND EARLY SATURDAY.
THEREAFTER HIGH PRESSURE BUILDS IN WITH WARMER AND DRIER WEATHER.

&&

.DISCUSSION...PRECIPITATION IS ON THE DOWNSWING THIS AFTERNOON,
AFTER 1.02 INCHES FELL AT THE WEATHER OFFICE IN EUREKA TODAY.  MOST
GAGES RECEIVED BETWEEN ONE HALF AND TWO INCHES FROM THIS EVENT,
WITH SNOWFALL AMOUNTS UP TO A FOOT REPORTED ALONG HIGHWAY 299 IN
TRINITY COUNTY TODAY.  PRECIPITATION WILL GRADUALLY END OVERNIGHT
WITH ONLY A COUPLE OF INCHES OF ADDITIONAL SNOW ACCUMULATION OVER
THE MOUNTAINS.

SHORTWAVE RIDGING WILL TEMPORARILY BUILD OVER THE REGION EARLY
WEDNESDAY BUT BOUNTIFUL MOISTURE OFF THE PACIFIC WILL OVERRUN A WEAK
WARM FRONTAL BOUNDARY LATE IN THE DAY, BRINGING THE CHANCE OF RAIN
BACK TO THE AREA.  MOST OF THIS WILL BE NORTH OF THE CAPE AND ALONG
THE COAST.  THIS SYSTEM OCCLUDES WEDNESDAY NIGHT WITH THE MAIN
FRONTAL BOUNDARY CROSSING THE FORECAST AREA.  THIS WILL ENSURE A
VERY HIGH PROBABILITY OF RAIN FOR ALL AREAS WITH AMOUNTS BETWEEN 1/2
AND ONE AND A HALF INCHES.  SNOW LEVELS ARE ONCE AGAIN A DIFFICULT
PROPOSITION WITH THIS SYSTEM, BUT ANOTHER 4 TO 8 INCHES OF SNOW IS
POSSIBLE IN TRINITY COUNTY ABOVE 4000 FEET WITH A COUPLE OF INCHES
DOWN TO THE VALLEY FLOORS.  MODEL SOLUTIONS HAVE BEEN MORE
AGGRESSIVE IN HANGING UP ANOTHER FRONT ALONG THE COAST FRIDAY NIGHT
AND SATURDAY SO HAVE BUMPED UP POPS A BIT.  THIS DOES NOT LOOK LIKE
A HEAVY PRECIPITATION PRODUCER, HOWEVER.  THE AWAITED TREND TOWARDS
DRIER AND MILDER WEATHER STILL LOOKS INTACT FOR EARLY NEXT WEEK AS
HIGH PRESSURE BUILDS OVER STATE.  BURGER

&&

.AVIATION...POST-FRONTAL RAIN AND SNOW SHOWERS WILL CONTINUE THIS
EVENING AND TAPER OFF TONIGHT. THE SHOWERS WILL FIRST EASE ALONG
COASTAL REGIONS EARLY THIS EVENING...AND OVER INTERIOR REGIONS LATE
THIS EVENING. MOIST SURFACE CONDITIONS...PARTIAL CLEARING ...AND A
DECREASE IN WINDS WILL SUPPORT THE DEVELOPMENT OF PATCHY FOG
TONIGHT. MAINLY VFR CONDITIONS WITH IFR VISIBILITIES AND CEILINGS
WITH THE FOG AND THE HEAVIER SHOWERS. TH

&&

.MARINE...WITH A BREAK BETWEEN LOW PRESSURE SYSTEMS...THE WINDS WILL
EASE TONIGHT TO BELOW ADVISORY CRITERIA. SOUTHERLY WINDS WILL
INCREASE WEDNESDAY AFTERNOON AHEAD OF THE NEXT FRONTAL SYSTEM THAT
WILL MOVE ACROSS THE WATERS WEDNESDAY NIGHT. EXPECT GALE FORCE WINDS
OVER THE NORTHERN WATERS WEDNESDAY EVENING AS THE FRONT NEARS THE
COAST. A SERIES OF STORMS MOVING ACROSS THE NORTHEAST PACIFIC
THROUGH THE WEEK WILL MAINTAIN HAZARDOUS SEAS THROUGH THE WEEK. TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

HEAVY SNOW WARNING FOR TRINITY COUNTY THROUGH 6 PM PST.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ALL WATERS.

GALE WARNING AND HAZARDOUS SEAS WARNING PT ST GEORGE TO CAPE
MENDOCINO OUT 60 NM WEDNESDAY NIGHT.

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 8, 3:08 PM PST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
308 PM PST TUE JAN 8 2008

CAZ004-092315-
UPPER TRINITY RIVER-
308 PM PST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM PST. SEE AWIPS
PORDUCT /SFOWSWEKA/ OR WMO PRODUCT /WWUS46 KEKA/ FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

YET ANOTHER SYSTEM WILL BRING MORE SNOWS TO TRINITY COUNTY
WEDNESDAY NIGHT AND THURSDAY...LIKELY RESULTING IN ADDITIONAL SNOW
ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

MAB

Nearby

Snow Advisories in California, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.